Sir.—In the article, "Transient Adrenogenital Syndrome due to Exposure to Danazol in Utero" (Journal 1981;135:1032-1034), Castro-Magana et al described a 980-g infant delivered at 27 weeks' gestation with ambiguous genitalia. The mother had received danazol for endometriosis through the 20th week of pregnancy. This infant had a low serum cortisol level and elevated 11-deoxycortisol, 17α-hydroxyprogesterone, adrenocorticotropic hormone, androstenedione, and testosterone levels.
We also saw a 12-hour-old, 2.4-kg, term female infant with ambiguous genitalia whose mother had endometriosis and was receiving danazol for the first four months of her pregnancy. The infant had a phallus that measured 0.75 cm and complete posterior labial fusion. There were no scrotal masses, and a rectal examination revealed a small infantile uterus. The karyotype was 46,XX. The urine 17-ketosteroid level was 0.5 mg/24 hr. Serum electrolyte determinations were normal. The 17α-hydroxyprogesterone level was 145 ng/dL, which is
Clarence H. White Family Group (Maynard and